There are thousands of cases every day regarding the serious health issues occurred due to the consumption of wrong medicine. It has been told us many times that we should always take medicines after doctor’s prescription, but still a lot of people become their own doctor and take medicine without any doctor’s prescription. The combination of salts and chemicals in the medicines can be extremely dangerous if not taken as per the expert’s recommendation. Before starting any medicine, talk to your doctor and share your problems and allergies with him/her for a better recommendation.
Today we are going to discuss an E-mail chain that warns against the consumption of Motrin and Robitussin in children. Children have a delicate body, so it’s always recommended to give them doctors prescribed medicine. In 2008, an e-mail circulated all over the internet claiming that an 8-year old girl passed away due to heart attack when she was given Motrin and Robitussin together. The rumour outbreak like fire on the internet. There is no such evidence which proves that a girl died due to the consumption of Robitussin and Motrin together. It is rarely possible that a child can have a heart attack. A heart attack is caused by heart spasm which briefly cut off the blood supply to the heart.
Motrin and Robitussin interaction
The misuse of drugs has side effects of its own. Many side effects are attributed to inadequate diagnosis and drug use. Many types of medications on their own are harmful enough. Once mixed, drugs can have side effects and are dangerous for the user, while certain formulations have no side effects. The Motrin and Robitussin interaction and causing heart attack children’s is false news on the internet. To let you know more about it, we’ll first define what Motrin and Robitussin are?
Also Read: What is Kallangur family practice?
What is Motrin?
Motrin, commonly known as ibuprofen is an NSAID (nonsteroidal anti-inflammatory drugs). It only reduces hormones of our body that are the major cause of body pain and inflammation. Ibuprofen or Motrin is used to relieve fever, severe pain and inflammation. It is proved beneficial in relieving toothache, body pain, headache, muscle pain, minor injury pain and menstrual cramps. The doctors suggest that Motrin shouldn’t be used for too long in high doses, as it can increase your risk of heart attack and stroke. If you’ve had bypass surgery or you are already going through heart problems, then you should avoid the consumption of Motrin. Consumption of alcohol and aspirin in strictly prohibited while consuming Motrin. Yes, it is true that Motrin is somewhere linked to heart problems, but if it is taken as per doctor’s prescription in the right amount, it is considered completely safe.
Children’s Motrin was extensively tested for the use of children. The threat is not real, as there is no ingredient in Motrin that is dangerous for your child’s health.
Also Read: ADHD Test
What is Robitussin?
Robitussin is a syrup that is used as a cough suppressant. It contains Dextromethorphan HBr along with chlorpheniramine maleate and an antihistamine. It is commonly known as guaifenesin. It is used for children to loosen chest congestion so that children can spit it out easily through the mouth. It is best to treat congestions cause of virus, infections, common cold and allergies. If you are allergic to Robitussin, it’s strictly prohibited for consumption. Children under age 4 are not advised for the consumption of Robitussin. If your children are less than 4 years old, avoid giving them Robitussin syrup. It should not be used for a long period of time or in a larger amount. For the best results, Robitussin is recommended to be taken with warm water to loosen congestion in the throat or chest.
Does Motrin and Robitussin interaction cause a heart attack in children?
No parents want to harm their child knowingly or unknowingly. So parents who’ve read the news that Robitussin and Motrin kill child must be very concerned. The news says that a girl named Madison, age 8 was passed away because she was given Robitussin and Motrin together, which caused a heart attack. Since 2008, the story has been circulated all over the internet with no clear origin. There is nothing that proves this incident. There is nothing related to Madison was provided on the internet. Neither her surname nor did her address was shared on the internet. There is no name of her hospital and doctor shared. There is not a single study that gives confirmation of a heart attack caused due to the combination of Motrin and Robitussin. However, it is not advised to the parents to give their children Motrin and Robitussin together without a doctor’s prescription.
Also Read: How to Reduce Levels of DHT
Subscribe to our Newsletter!
Safety of Motrin and Robitussin
If you’ve also read the news from 2008, don’t panic, as it is not evidence-based news. No harmful ingredient in Motrin and Robitussin has been found that cause serious danger to the health of a child. The claim of causing a heart attack in children is unproven. According to FDA, there is no single ingredient in Motrin and Robitussin that can cause heart attack in children or adults when combined. There is a possibility of an allergic reaction due to any ingredient in the medicines, but there is nothing like death or heart attack. There is no reason that proves mixing these two medicines is dangerous, although we suggest checking with a professional first.
This is somehow true that mixing any drug without the prescription of a doctor can cause serious damage to health. There are multiple ingredients in cold and cough medicines. So, adults need to be very attentive when giving any medicine to their children. Keep close attention to the dose of medicines, as overdose can be dangerous or even fatal.
Also Read: Ways to Ease Pain on Top of the Foot
It is recommended to always follow the dosage instructions given by the medical specialist. Make sure to not to give any adult medicine to children as it can directly affect their central nervous system. Before mixing any product, talk to the doctor or pharmacist and keep yourself and your children safe from its negative effect.
The claim about the combination of Robitussin and Motrin causes a heart attack in children is a myth. Take or give medicines to your children only prescribed by the doctor. Before buying over-the-counter or complementary medicines take the guidance of expert pharmacist or doctor. Avoid giving medicines for a longer period of time to your children, as it can be dangerous. If there is no relief in pain, fever, cold and cough, then consult the doctor again and change the medicines, but please do not take medicines on your own.